During a holiday to Florida, I was stung by either an insect or plant on my left calf. I had a particularly bad reaction, resulting in large, weeping blisters and a small patch of skin which looked like it had been burned. The local hospital treated me for the sting by injecting a steroid and prescribing Caphalexin, an antibiotic.
On returning to the UK and some nine days after being bitten, I began suffering from thrush. My local chemist suggested taking Diflucan, but it didn’t improve my thrush. Then, I noticed an itchy rash on my arms and legs.
Canesten got rid of the thrush, but the antihistamine Piriton only worsened my rash.
The next day in emergency, I was prescribed prednisolone a powerful corticosteroid, which improved the rash.
A week later the rash had returned with a vengeance, with severe swelling on my face and neck. I was put back on steroids.
During my second attempt to come off the steroids, I awoke feeling very unwell, with my heart racing, my breathing poor and my tongue swollen. In emergency, I had injections of both adrenaline and steroids, and was once again put on the oral prednisolone.
Eventually, a dermatologist suggested I was having an allergic reaction to either the original sting or one of the drugs.
As time wore on, my face and extremities had begun to swell, and the area around my right kidney ached. By then, my vision was blurred, and I had the shiny skin and “moon face” that so often accompanies steroids.
I decided to see a registered homoeopath, who gave me Apis 1M, a classic remedy for stings. She suggested coming off the prednisolone very slowly (one pill fewer every week).
Six months later, I was able to come off all the drugs. I’ve lost most of the weight I put on while on steroids. With the help of a nutritious diet, vitamins, supplements, herbs, aromatherapy and the homoeopathy, I’ve made nearly a complete recovery. name and address supplied.